U.S. doctors online nowAsk doctors free

Doctor Q&A for Dr. Walter Anderson

A 49-year-old member asked:
Dr. Walter Anderson
Psychiatry 45 years experience
Why?: The first thing to do is find out what is making you ask the question about antidepressants, i.e., what problems/symptoms are you having. A good start would be to have a consult with a psychiatrist and find out what is the problem and what might be a good course of treatment. Just starting on medications doesn't answer the question of what is the problem to begin with and can often mislead.
A 35-year-old female asked:
Dr. Walter Anderson
Psychiatry 45 years experience
Another break: "coming off" the respiridone with the recurrence of the psychosis is a probably a bad idea. If you continue, you will most likely have another psychotic break. I would encourage you to consult your psychiatrist and continue on some antipsychotic medication with ongoing follow up.
A 35-year-old female asked:
Dr. Walter Anderson
Psychiatry 45 years experience
Second opinion : I would suggest getting an consult from another psychiatrist who can focus on the depression/psychosis and give you a clear idea of what disorder you are dealing with as well as treatment options.
A 31-year-old female asked:
Dr. Walter Anderson
Psychiatry 45 years experience
Probably ongoing : If you continue (after at week) to have such a severe side effect from the wellbutrin, (bupropion) then it's highly likely that you will not "get through" it and feel better. I would recommend discussing a change to another antidepressant with your psychiatrist.
A 32-year-old female asked:
Dr. Walter Anderson
Psychiatry 45 years experience
Lithium: Lithium has a side effect of hair loss, however there may be other reasons for your problem and you should consult a dermatologist for a full evaluation.
A 33-year-old male asked:
Dr. Walter Anderson
Psychiatry 45 years experience
No. : Other than the fact that for 4 hours a day you aren't involved with friends and family, physical activity or other real world pursuits. All video games do is take time and entertain you, which may not be so bad.
A 36-year-old member asked:
Dr. Walter Anderson
Psychiatry 45 years experience
Consider RLS: Rls is restless leg syndrome. It's a treatable problem with usually leg movements, especially at night that can disturb sleep. See a psychiatrist or neurologist for DX and treatment options.
A 32-year-old male asked:
Dr. Walter Anderson
Psychiatry 45 years experience
No. : In spite of the similarities of the two medications, the side effects are specific to the patient and may be quite different.
Dr. Walter Anderson agreed with the answer
A member asked:

Dr. Lewis Kass
Pediatric Pulmonology 30 years experience
Osa changes with age: Incidence of obstructive sleep apnea increases with advancing age. So a negative study 5 years ago could be positive now. Get a new study if you are suspicious.
Dr. Walter Anderson agreed with the answer
A member asked:

Dr. Heidi Fowler
Psychiatry 25 years experience
Side effects?: Well if a person is using it for medical reasons they may wish to have fewer possible serious side effects such as: anxiety, depression, fear, panic , delusions, hallucinations, losing touch with reality, inattentiveness, short-term memory problems, disturbances of thought processes. Fatigue, poor concentration, slowed reaction times & slowed problem solving.
90,000 U.S. doctors in 147 specialties are here to answer your questions, provide medical advice, write prescriptions, and more.
Answer emailed
in 24 hours or less